Alert archive / Oklahoma / Flash Flood Warnings in 2004
Flash Flood Warning 29, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 5, 2004, 11:27 PM CDT for Woods County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2004, 11:27 PM CDT (04:27 UTC)
- Expired
- Jul 6, 2004, 2:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Woods County, OK
The radar
The Vance AFB radar (KVNX), 42 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 4.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2262 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 2094 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 060430 FFWOKC OKC151-060730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 1127 PM CDT MON JUL 5 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... WOODS COUNTY IN NORTHWEST OKLAHOMA * UNTIL 230 AM CDT * AT 1127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN CONTINUING OVER THE EASTERN PART OF WOODS COUNTY. THE THUNDERSTORMS PRODUCING THE HEAVY RAINS WERE NEARLY STATIONARY. THE HEAVIEST RAINS... WITH AMOUNTS ESTIMATED TO BE AT LEAST 2 TO 4 INCHES... HAVE FALLEN IN THE HOPETON AND DACOMA AREA. AN ADDITIONAL 2 TO 4 INCHES OF RAINFALL WILL BE POSSIBLE THROUGH THE EARLY MORNING HOURS. * LOCATIONS IN THE WARNING INCLUDE ALVA...CAPRON AND DACOMA EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AND FARM LAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3690 9853 3693 9868 3646 9873 3645 9852 $$ CJS
1 follow-up statement
000 WGUS74 KOUN 060609 FFSOKC OKC151-060700- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 105 AM CDT TUE JUL 6 2004 ...FLASH FLOOD WARNING CONTINUES FOR WOODS COUNTY... VERY HEAVY RAIN CONTINUES OVER THE CENTRAL AND EASTERN PART OF WOODS COUNTY. THE THUNDERSTORMS PRODUCING THE HEAVY RAINS CONTINUED TO MOVE VERY LITTLE...AND MORE THUNDERSTORMS WILL BE COMING IN FROM THE NORTHWEST. THE HEAVIEST RAINS...WITH AMOUNTS ESTIMATED TO BE AT LEAST 3 TO 5 INCHES...HAVE FALLEN IN THE HOPETON AND DACOMA AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3682 9854 3661 9854 3667 9895 3679 9893 $$ 11
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 10:45 PM CDT, 42 minutes earlier.
Area forecast discussion, Jul 5, 10:45 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1045 PM CDT MON JUL 5 2004 .UPDATE... THE VANCE AFB RADAR AND/OR ITS COMMS HAS TAKEN A POWER HIT AND WILL NOT BE AVAILABLE UNTIL FURTHER NOTICE. TELECO AND VANCE JOB CONTROL HAVE BEEN NOTIFIED. 11 && 950 PM YET ANOTHER BUSY NIGHT... AN UPDATE TO THE FORECASTS WILL BE FORTHCOMING SHORTLY. THE MAIN CHANGES ARE TO MAKE SOME MINOR ADJUSTMENTS TO TIMING OF THE ONCOMING MCS FROM WESTERN KANSAS. THE CURRENT EXPECTATION IS THAT THE GUST FRONT... FOLLOWED FAIRLY CLOSELY BY THE STORMS THEMSELVES... SHOULD REACH THE NORTHWEST CORNER OF OUR FORECAST AREA ABOUT MIDNIGHT... WOODWARD ABOUT 2 AM... PONCA CITY ABOUT 4 AM... ETC. ALSO INCREASED POPS FOR A BRIEF PERIOD FOR THE SMALL AREA THAT WILL BE AFFECTED BY THE ISOLATED SMALL STORM CLUSTER OVER NORTH-CENTRAL/NORTHWEST OKLAHOMA THIS EVENING. CMS ------------------------- 300 PM CDT MON JUL 5 2004 INITIAL ISSUE IS... WILL THERE BE ANY LATE AFTN/EVENING CONVECTION ACROSS NW/WRN OK ALONG RESIDUAL SFC BOUNDARY. MODELS SHOW PLENTY OF INSTABILITY PRESENT AND IF SFC BOUNDARY CAN FOCUS ANY LOW LEVEL CONVERGENCE... MAY GET A STORM OR TWO. OTHERWISE... MAIN SHOW SHOULD BE LATE TONIGHT INTO FIRST PART OF TUESDAY AS MCS DEVELOPMENT IS EXPECTED ACROSS HIGH PLAINS OF ERN CO/WRN KS THIS EVENING. THIS COMPLEX IS THEN EXPECTED TO DROP SE INTO NRN OK AROUND MIDNIGHT. MAY PUT SOME SEVERE WORDING IN AS STRONG WINDS WILL LIKELY ACCOMPANY THESE STORMS AND PERHAPS SOME HAIL... ESPECIALLY ACROSS NORTHERN OK. THIS COMPLEX WILL ALSO DRIVE A COOL FRONT SOUTH ACROSS PARTS OF THE AREA. THIS WILL LEAD TO COOLER DAY ON TUESDAY...ESPECIALLY CENTRAL AND NORTH... WITH MAIN BOUNDARY EXPECTED TO BE DRAPED ACROSS SOUTHERN OK BY TUE EVENING. BETTER CHANCES APPEAR TO BE ACROSS SOUTH TUE NIGHT AND WED AS PERHAPS ANOTHER MCS GETS GOING ACROSS ERN NM INTO TX PANHANDLE AND THEN MOVES E/SE ACROSS RED RIVER VALLEY. COULD SEE SOME ADDITIONAL ACTIVITY INTO WED NIGHT AS WEAKENING SFC BOUNDARY MAY STILL BE HANGING AROUND. MID LEVEL RIDGE BUILDS NE OVER AREA BY THIS TIME BRINGING AN END TO MUCH OF THE RAIN. ALTHOUGH REMAINDER OF FORECAST IS DRY WITH WARMING TREND... EXTENDED MODELS ARE NOT ALL THAT STRONG WITH THIS MID LEVEL RIDGE. THIS COULD LEAD TO ADDITIONAL RAIN CHANCES LATER IN THE EXTENDED... BUT FOR NOW WILL LEAVE DRY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 87 67 89 / 30 60 30 30 HOBART OK 71 91 67 92 / 30 40 40 30 WICHITA FALLS TX 73 94 70 93 / 10 30 40 40 GAGE OK 65 84 63 90 / 60 20 30 20 PONCA CITY OK 69 84 64 86 / 60 60 30 20 DURANT OK 74 91 72 90 / 10 40 40 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30
Hazardous weather outlook, Jul 5, 9:40 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE NORMAN OK
940 PM CDT MON JUL 5 2004
OKZ004>048-050>052-TXZ083>090-061200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT.
LOCATION...
THE MODERATE RISK AREA IS NORTH OF A LINE EXTENDING FROM BUFFALO...
TO FAIRVIEW...TO STILLWATER. A SLIGHT RISK EXISTS SOUTH OF THIS
MODERATE RISK AREA...AND NORTH OF A LINE EXTENDING FROM HOLLIS...TO
NORMAN...TO SEMINOLE.
TIMING...
ALTHOUGH SEVERE WEATHER WILL CONTINUE OVER EXTREME NORTH CENTRAL
OKLAHOMA THROUGH THE LATE EVENING HOURS WITH AN ISOLATED
THUNDERSTORM...THE MOST LIKELY TIME FOR ANY WIDESPREAD SEVERE
THUNDERSTORMS WILL BE AFTER 1 AM...AND MAINLY CONFINED TO THE
MODERATE RISK AREA.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THROUGH
TONIGHT.
DISCUSSION...
A SMALL AREA OF SEVERE THUNDERSTORMS WILL CONTINUE ACROSS NORTH
CENTRAL OKLAHOMA THROUGH THE LATE EVENING HOURS...NORTH OF ENID
TOWARD THE CHEROKEE...MEDFORD...AND WAKITA AREAS. LARGE HAIL AND
FLOODING RAINFALL WILL BE THE PRIMARY CONCERNS WITH THIS ACTIVITY.
MORE WIDESPREAD THUNDERSTORMS WILL MOVE INTO NORTHERN PORTIONS OF
OKLAHOMA FROM WESTERN AND CENTRAL KANSAS AFTER MIDNIGHT...IN THE
FORM OF AN INTENSE SQUALL LINE. BECAUSE THIS ACTIVITY IS EXPECTED TO
BE SO WIDESPREAD...AND THE POTENTIAL EXISTS FOR SIGNIFICANT
STRAIGHT-LINE WINDS...THE MODERATE RISK HAS BEEN POSTED. WIND GUSTS
OF 70 MPH OR HIGHER WILL BE POSSIBLE WITH THE MOST SIGNIFICANT
SEGMENTS OF THE ANTICIPATED SQUALL LINE...PRIMARILY IN THE MODERATE
RISK AREA. LARGE HAIL WILL ALSO BE POSSIBLE. THIS SQUALL LINE...IN
CONJUNCTION WITH A STRONG ATMOSPHERIC DISTURBANCE MOVING THROUGH THE
CENTRAL PLAINS...WILL ALLOW A COLD FRONT TO MOVE INTO THE REGION
TUESDAY MORNING. THIS FRONT WILL BE ANOTHER FOCUS FOR SEVERE
THUNDERSTORM DEVELOPMENT INTO EARLY WEDNESDAY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
ALONG WITH LINGERING THUNDERSTORMS WITH TONIGHTS COMPLEX...
ADDITIONAL THUNDERSTORMS WILL BE IN THE FORECAST DURING THE DAY
TUESDAY INTO WEDNESDAY...AS THE COLD FRONT MOVES THROUGH THE AREA.
SOME OF THESE STORMS MAY BE SEVERE.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
11In the hours before
Local storm report, Jul 5, 8:31 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
831 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL 8 WSW POND CREEK 36.62N 97.93W
07/05/2004 2.00 INCH GRANT OK EMERGENCY MNGR
&&
FM/DEWLocal storm report, Jul 5, 8:34 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
834 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL 4 ENE HILLSDALE 36.59N 97.93W
07/05/2004 2.00 INCH GARFIELD OK EMERGENCY MNGR
&&
FM/DEWSpecial weather statement, Jul 5, 9:33 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 933 PM CDT MON JUL 5 2004 OKZ006-060245- ALFALFA OK- 933 PM CDT MON JUL 5 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTH OF GREAT SALT PLAINS LAKE AT 933 PM CDT...MOVING NORTH AT 5 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. CJS
Local storm report, Jul 5, 9:48 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
948 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL 3 E HILLSDALE 36.56N 97.94W
07/05/2004 2.50 INCH GARFIELD OK EMERGENCY MNGR
&&
DEWSpecial weather statement, Jul 5, 9:54 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 954 PM CDT MON JUL 5 2004 OKZ005-060315- WOODS OK- 954 PM CDT MON JUL 5 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER ALVA AT 954 PM CDT...MOVING EAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN WOODS COUNTY...INCLUDING THE CITY OF ALVA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CJS
Local storm report, Jul 5, 10:14 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1014 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL ALVA 36.80N 98.67W
07/05/2004 1.00 INCH WOODS OK LAW ENFORCEMENT
SOUTH SIDE OF ALVA
1000 PM HAIL ALVA 36.80N 98.67W
07/05/2004 1.25 INCH WOODS OK LAW ENFORCEMENT
NORTH SIDE OF ALVA
&&
DEWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:11 PM CDT | Flash Flood Warning | OUN | Garfield, Logan, Noble | 4 hr |
| Jul 5, 7:56 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 64 min |
| Jul 5, 8:25 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 65 min |
| Jul 5, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 49 min |
| Jul 5, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 61 min |
| Jul 5, 9:41 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 49 min |
| Jul 5, 9:51 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 54 min |
| Jul 5, 9:56 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 64 min |
| Jul 5, 10:41 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 64 min |
| Jul 5, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 64 min |
| Jul 5, 11:08 PM CDT | Flash Flood Warning | OUN | Alfalfa | 3 hr |
| Jul 5, 11:42 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 63 min |
| Jul 5, 11:59 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 61 min |
| Jul 6, 12:14 AM CDT | Severe Thunderstorm Warning | OUN | Harper | 46 min |
| Jul 6, 12:53 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woods, Woodward | 52 min |
| Jul 6, 12:56 AM CDT | Severe Thunderstorm Warning | OUN | Harper | 34 min |
| Jul 6, 1:24 AM CDT | Severe Thunderstorm Warning | OUN | Harper | 36 min |
| Jul 6, 1:41 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Dewey, Ellis, Major, Woods, Woodward | 64 min |
| Jul 6, 1:46 AM CDT | Flash Flood Warning | OUN | Alfalfa, Woods | 3 hr |
| Jul 6, 2:24 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 81 min |
| Jul 6, 2:36 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey, Kingfisher, Major | 39 min |
| Jul 6, 3:15 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher, Logan | 45 min |
| Jul 6, 3:25 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 50 min |
| Jul 6, 3:28 AM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 47 min |
| Jul 6, 3:57 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma, Payne | 48 min |
| Jul 6, 5:24 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 36 min |
| Jul 6, 6:06 AM CDT | Severe Thunderstorm Warning | OUN | Grady, Stephens | 24 min |
| Jul 6, 6:23 AM CDT | Severe Thunderstorm Warning | OUN | Garvin | 52 min |
Nearby
Flash Flood Warnings in Oklahoma, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.